Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 5, 2021Florence County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 5, 2021, 3:41 AM CDT for Florence County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 3:41 AM CDT (08:41 UTC)
Expired
Jul 5, 2021, 4:30 AM CDT
In force
49 min
Issued by
NWS Green Bay, WI

County Florence County, WI

The radar

The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1506 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WWUS83 KGRB 050841
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
341 AM CDT Mon Jul 5 2021
 
WIZ005-011-012-050930-
Vilas WI-Florence WI-Forest WI-
341 AM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FOREST...EAST
CENTRAL VILAS AND CENTRAL FLORENCE COUNTIES UNTIL 430 AM CDT...

At 341 AM CDT, Doppler radar was tracking a strong thunderstorm near
Phelps, or 17 miles west of Iron River, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Florence, Phelps, Fern, Tipler, Kentuck Lake Campground, Wisconsin
Slough Natural Area, Whisker Lake Wilderness, Commonwealth, Alvin and
Lasalle Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4602 8882 4603 8878 4602 8878 4601 8868
      4599 8867 4599 8862 4602 8860 4601 8859
      4602 8853 4599 8850 4600 8846 4598 8842
      4599 8838 4596 8833 4596 8825 4595 8824
      4595 8819 4578 8827 4603 8913 4613 8908
TIME...MOT...LOC 0841Z 288DEG 38KT 4610 8899 

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 4, 11:50 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 4, 11:50 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1150 PM CDT Sun Jul 4 2021

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 416 PM CDT Sun Jul 4 2021

Main highlights from this forecast period revolve around isolated
chances for thunderstorms late tonight, thunderstorm chances again
Monday afternoon and evening, and the hot and humid conditions for
Monday.

Independence Day Night...Ahead of a slowly moving cold front, a
humid and very warm night is expected under mostly clear to partly
cloudy skies. In fact, low temperatures will be about 15 degrees
above normal ranging from the upper 60s to lower 70s. In addition to
the warm and humid conditions overnight, an isolated thunderstorm or
two may develop after midnight in north-central, central, and far
northeast WI as the cold front enters the forecast area. MLCAPE
between 1000 to 1500 J/kg paired with an area of low-level WAA/fgen
may be enough to have an isolated strong storm with gusty winds and
hail, but the chance for any organized storms is low.

Monday...The cold front will slowly march east then southeast across
the forecast area on Monday. With plenty of moisture (dew points in
the middle 60s to lower 70s) and very warm temperatures expected
ahead of the cold front, the atmosphere will become very unstable in
central, east-central, and far northeast WI, with models suggesting
CAPE values of 2500 to 3500 J/kg. Although deep-layer shear is
lacking, a few strong storms, capable of producing damaging winds
and hail, may develop along the frontal boundary during the
afternoon and evening, mainly across central and east-central WI.
High temperatures will range from the upper 80s to lower 90s, but it
will feel much warmer. Generally, heat indices will range from the
upper 80s to middle 90s, but locations in east-central and far
northeast WI will feel the warmest with heat indices topping out in
the upper 90s.

.LONG TERM...Monday Night Through Sunday
Issued at 416 PM CDT Sun Jul 4 2021

Active weather is expected for much of the extended period, with
potential for a couple periods of heavy rainfall.

A cold front will gradually sag south of the forecast area on
Monday night, with lingering showers and thunderstorms ending
across the southeast part of the forecast area in the evening.

The front will stall out to our south on Tuesday, setting the
stage for MCS development north of the boundary (and over the GRB
forecast area) Tuesday afternoon and Tuesday night. This will
occur in response to the arrival of a short-wave trough,
surface/850 mb lows tracking east along a strong baroclinic zone,
mid-level frontogenetic forcing, and upper level divergence in the
RRQ of a jet streak. The exact location of the heaviest rainfall
is still uncertain, but suspect it end up across the southern
half of the forecast area, where the best elevated instability and
deep moisture (PWATs 1.5 to 2 inches) will be situated. Rainfall
amounts of 1 to 3 inches will be possible, along with potential
for urban and small stream flooding. WPC has a Slight Risk of
rainfall exceeding flash flood guidance over much of the forecast
area. Most of the rainfall should taper off across the region by
midday Wednesday.

Cooler and briefly drier weather will arrive Wednesday afternoon
into Thursday, as Canadian high pressure briefly settles into the
western Great Lakes. Temperatures will drop to below normal.

A frontal system is expected to approach the region late Thursday
night into Friday, then slowly move through over the weekend, as
a deep upper level trough closes off over the western Great Lakes.
Heavy rainfall looks possible again sometime during the Friday to
Saturday period, with light to moderate rainfall lingering through
the rest of the weekend.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1149 PM CDT Sun Jul 4 2021

VFR conditions are expected through most/all of the TAF period.
Only very brief non-VFR conditions are possible in/near any
thunderstorm activity as a frontal boundary approaches the area
from the northwest. Models only showing very isolated activity
across the area overnight into early Monday and upstream activity
has been limited to just a few storms in northeast MN and
northwest WI. The chances for showers/storms continues through
Monday as the boundary sags southward. Added a VCSH to RHI as it
stands the best chance to see a shower or storm overnight. But did
not include any other mention of showers/storms at the other TAF
sites as the chances/confidence are too low at any one location.

Southwest winds of 5-12 kts will continue overnight, then shift
to the west/northwest on Monday with a few gusts to 20 kts, then
become light Monday evening. LLWS of 35 to 40 kts at 1500-2000 ft
AGL is expected late tonight into Monday morning across all TAF
sites.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Hykin
LONG TERM......Kieckbusch
AVIATION.......Bersch
Hazardous weather outlook, Jul 4, 9:36 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
936 PM CDT Sun Jul 4 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060245-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
936 PM CDT Sun Jul 4 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

An Air Quality Advisory, due to ozone, will be in effect through
Monday evening for Door, Kewaunee and Manitowoc counties.

An isolated strong storm with gusty winds and hail is possible
over north-central and far northeast Wisconsin tonight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Heat indices will rise to the lower to middle 90s Monday
afternoon for most locations. Some locations in east-central and
far northeast Wisconsin will see the highest heat indices with
values climbing to the upper 90s.

Thunderstorms will be possible at times Monday through Tuesday
night, and again Friday into Saturday. There is a Marginal risk of
severe storms across northeast, central and east-central
Wisconsin in the late afternoon and early evening on Monday.
Damaging winds and hail will be possible within the strongest
storms for Monday. Heavy rainfall is expected with thunderstorms
Tuesday afternoon into Tuesday night, along with the potential for
urban and small stream flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-060245-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
936 PM CDT Sun Jul 4 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a small chance of thunderstorms after midnight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Gusty southwest winds will create hazardous conditions for small
craft on Monday. A small craft advisory is in effect from 8am to
6pm.

Thunderstorms are possible at times from Monday through Tuesday
night, and again Friday and Saturday. Heavy downpours, gusty
winds and cloud to water lightning will be possible with storms,
and will pose a hazard to mariners.

Bersch

In the hours before

Special weather statement, Jul 5, 3:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
341 AM CDT Mon Jul 5 2021

WIZ005-011-012-050930-
Vilas WI-Florence WI-Forest WI-
341 AM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FOREST...EAST
CENTRAL VILAS AND CENTRAL FLORENCE COUNTIES UNTIL 430 AM CDT...

At 341 AM CDT, Doppler radar was tracking a strong thunderstorm near
Phelps, or 17 miles west of Iron River, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Florence, Phelps, Fern, Tipler, Kentuck Lake Campground, Wisconsin
Slough Natural Area, Whisker Lake Wilderness, Commonwealth, Alvin and
Lasalle Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4602 8882 4603 8878 4602 8878 4601 8868
      4599 8867 4599 8862 4602 8860 4601 8859
      4602 8853 4599 8850 4600 8846 4598 8842
      4599 8838 4596 8833 4596 8825 4595 8824
      4595 8819 4578 8827 4603 8913 4613 8908
TIME...MOT...LOC 0841Z 288DEG 38KT 4610 8899

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:59 PM CDTSmall Craft AdvisoryGRB21 hr
Jul 5, 4:01 AM CDTSpecial Weather StatementGRBFlorence44 min
Jul 5, 1:59 PM CDTSpecial Weather StatementGRBDoor46 min
Jul 5, 3:06 PM CDTSpecial Weather StatementGRBDoor39 min
Jul 5, 3:18 PM CDTSpecial Marine WarningGRB87 min
Jul 5, 3:45 PM CDTSpecial Weather StatementGRBKewaunee60 min
Jul 5, 4:13 PM CDTSpecial Weather StatementGRBKewaunee62 min
Jul 5, 5:32 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Shawano58 min
Jul 5, 5:48 PM CDTSpecial Weather StatementGRBBrown42 min
Jul 5, 6:25 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Shawano50 min
Jul 5, 6:31 PM CDTSpecial Weather StatementGRBManitowoc44 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.